Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 245, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 25, 2002, 2:13 PM CDT for Robertson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2002, 2:13 PM CDT (19:13 UTC)
- Expired
- Aug 25, 2002, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
967 WUUS54 KOHX 251913 SVRBNA TNC147-251945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 213 PM CDT SUN AUG 25 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE * UNTIL 245 PM CDT * AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CEDAR HILL...OR 7 MILES NORTHWEST OF SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGFIELD AROUND 240 PM CDT GREENBRIER AROUND 245 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3668 8693 3656 8711 3632 8690 3646 8668 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:38 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 25, 10:38 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CDT SUN AUG 25 2002 EARLY MORNING SHOWERS HAVE MOVED EAST OF THE PLATEAU, WITH VERY FEW RETURN ECHOES ON THE SCOPE INSIDE OUR CWA. SKIES ACROSS THE FORECAST AREA REMAIN MOSTLY CLOUDY ACROSS OUR SOUTHERN AND PLATEAU COUNTIES, WITH SOME CLEARING AROUND THE METRO AREA AND NORTHWARD. SURFACE- BASED STABILITY PLOTS SHOW MOST UNSTABLE AIR IS LOCATED IN THIS AREA OF CLEARING, AND FULLY EXPECT CONVECTION THIS AFTERNOON TO BEGIN OVER THE NORTHERN COUNTIES. WILL UPDATE THE ZONE FORECAST PRODUCT SHORTLY TO REFLECT THESE CHANGES. .BNA...NONE. ROSE
In the hours before
Special weather statement, Aug 25, 1:00 PM CDT, 1 hour 13 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-261030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT SUN AUG 25 2002 LOOK FOR SCATTERED THUNDERSTORMS TO CONTINUE DEVELOPING ACROSS MIDDLE TENNESSEE THIS AFTERNOON. AS EXPECTED, THE BULK OF THE ACTIVITY DURING THE EARLY AFTERNOON HAS FORMED OVER NORTHERN MIDDLE TENNESSEE, DUE TO MORE SUNSHINE AND GREATER SURFACE HEATING DURING THE MORNING, AND THEREFORE MORE INSTABILITY. CONVECTION WILL LIKELY SPREAD TO SOUTHERN PORTIONS OF MIDDLE TENNESSEE AS THE AFTERNOON PROGRESSES, AND LOW LEVEL WARMING CONTINUES. THE STORM PREDICTION CENTER HAS PLACED NEARLY ALL OF MIDDLE TENNESSEE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE ONLY AREAS NOT COVERED BY THIS RISK ARE THOSE AROUND CLARKSVILLE, SPRINGFIELD, DICKSON, WAVERLY, AND DOVER. THE PRIMARY DANGER FROM THUNDERSTORMS THIS AFTERNOON AND EVENING ARE DAMAGING WINDS FROM WET MICROBURSTS. TORRENTIAL RAINFALL FROM INDIVIDUAL CELLS MAY ALSO CAUSE BRIEF, MINOR FLOODING OF ROADWAYS AND DRAINAGE DITCHES IN URBAN AREAS. BECAUSE ANY SEVERE WEATHER THAT OCCURS THIS AFTERNOON WILL BE ISOLATED, ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS IS UNLIKELY ON A LARGE SCALE. HOWEVER, YOU ARE STILL URGED TO MONITOR THE WEATHER IN YOUR AREA DURING THE NEXT FEW HOURS SHOULD YOU NEED TO TAKE COVER. ROSE
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.